Alert archive / California / Red Flag Warnings in 2015
Red Flag Warning 4, NWS Medford, OR
NWS Medford, OR issued this red flag warning at Jun 20, 2015, 2:00 PM PDT for Modoc County, California. It took effect at Jun 21, 2015, 1:44 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2015, 2:00 PM PDT (21:00 UTC)
- In effect from
- Jun 21, 2015, 1:44 PM PDT
- Expired
- Jun 21, 2015, 8:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Medford, OR
County Modoc County, CA
The radar
The Medford radar (KMAX), 174 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.0 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1538 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
274 WWUS86 KMFR 202100 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 200 PM PDT SAT JUN 20 2015 ORZ622-202200- /O.CAN.KMFR.FW.A.0003.150621T2100Z-150622T0300Z/ EASTERN ROGUE VALLEY- 200 PM PDT SAT JUN 20 2015 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE FIRE WEATHER WATCH. HOT, DRY, AND BREEZY WEATHER IS STILL EXPECTED OVER THE EASTERN ROGUE VALLEY ON SUNDAY. HOWEVER, HUMIDITIES ARE EXPECTED TO REMAIN ABOVE RED FLAG CRITERIA, THUS THE FIRE WEATHER WATCH IS CANCELLED. $$ CAZ285-211400- /O.UPG.KMFR.FW.A.0003.150621T2100Z-150622T0300Z/ /O.NEW.KMFR.FW.W.0004.150621T2100Z-150622T0300Z/ MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- 200 PM PDT SAT JUN 20 2015 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 8 PM PDT SUNDAY. THE FIRE WEATHER WATCH HAS BEEN UPGRADED. * AFFECTED AREA: FIRE WEATHER ZONE 285. * COUNTY AFFECTED: MODOC. * WIND...WEST TO SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 35 MPH. * MINIMUM HUMIDITY...10 TO 15 PERCENT. * IMPACTS...LOW RELATIVE HUMIDITIES AND GUSTY WINDS WILL CREATE THE POTENTIAL FOR ERRATIC FIRE BEHAVIOR AND RAPID FIRE GROWTH. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CAUSE FIRES TO SPREAD VERY RAPIDLY. AVOID OFFROAD MOTORIZED ACTIVITY AND CAMPFIRES AS THEY CAN START AND SPREAD FIRES VERY QUICKLY IN THESE CONDITIONS. && $$ -WRIGHT VISIT US AT WWW.WEATHER.GOV/MEDFORD
4 follow-up statements
807 WWUS86 KMFR 202100 CCA RFWMFR URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE MEDFORD OR 200 PM PDT SAT JUN 20 2015 ORZ622-202200- /O.CAN.KMFR.FW.A.0003.150621T2100Z-150622T0300Z/ EASTERN ROGUE VALLEY- 200 PM PDT SAT JUN 20 2015 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE FIRE WEATHER WATCH. HOT, DRY, AND BREEZY WEATHER IS STILL EXPECTED OVER THE EASTERN ROGUE VALLEY ON SUNDAY. HOWEVER, HUMIDITIES ARE EXPECTED TO REMAIN ABOVE RED FLAG CRITERIA, THUS THE FIRE WEATHER WATCH IS CANCELLED. $$ CAZ285-211400- /O.UPG.KMFR.FW.A.0003.150621T2100Z-150622T0300Z/ /O.COR.KMFR.FW.W.0004.150621T2100Z-150622T0300Z/ MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- 200 PM PDT SAT JUN 20 2015 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING FOR THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 285...WHICH IS IN EFFECT FROM 2 PM TO 8 PM PDT SUNDAY. THE FIRE WEATHER WATCH HAS BEEN UPGRADED. * AFFECTED AREA: FIRE WEATHER ZONE 285. * COUNTY AFFECTED: MODOC. * WIND...WEST TO SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 35 MPH. * MINIMUM HUMIDITY...10 TO 15 PERCENT. * IMPACTS...LOW RELATIVE HUMIDITIES AND GUSTY WINDS WILL CREATE THE POTENTIAL FOR ERRATIC FIRE BEHAVIOR AND RAPID FIRE GROWTH. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CAUSE FIRES TO SPREAD VERY RAPIDLY. AVOID OFFROAD MOTORIZED ACTIVITY AND CAMPFIRES AS THEY CAN START AND SPREAD FIRES VERY QUICKLY IN THESE CONDITIONS. && $$ -WRIGHT VISIT US AT WWW.WEATHER.GOV/MEDFORD
046 WWUS86 KMFR 211010 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 310 AM PDT SUN JUN 21 2015 CAZ285-212200- /O.CON.KMFR.FW.W.0004.150621T2100Z-150622T0300Z/ MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- 310 AM PDT SUN JUN 21 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING... * AFFECTED AREA: FIRE WEATHER ZONE 285. * COUNTY AFFECTED: MODOC. * WIND...WEST TO SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 35 MPH. * MINIMUM HUMIDITY...9 TO 15 PERCENT. * IMPACTS...LOW RELATIVE HUMIDITIES AND GUSTY WINDS WILL CREATE THE POTENTIAL FOR ERRATIC FIRE BEHAVIOR AND RAPID FIRE GROWTH. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CAUSE FIRES TO SPREAD VERY RAPIDLY. AVOID OFFROAD MOTORIZED ACTIVITY AND CAMPFIRES AS THEY CAN START AND SPREAD FIRES VERY QUICKLY IN THESE CONDITIONS. && $$ VISIT US AT WWW.WEATHER.GOV/MEDFORD
843 WWUS86 KMFR 212044 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 144 PM PDT SUN JUN 21 2015 CAZ285-220300- /O.EXT.KMFR.FW.W.0004.150621T2044Z-150622T0300Z/ MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- 144 PM PDT SUN JUN 21 2015 ...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING... * AFFECTED AREA: IN NORTHERN CA...FIRE WEATHER ZONE 285. * COUNTY AFFECTED: MODOC. * WIND...WEST TO SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 35 MPH. * MINIMUM HUMIDITY...9 TO 15 PERCENT. * IMPACTS...LOW RELATIVE HUMIDITIES AND GUSTY WINDS WILL CREATE THE POTENTIAL FOR ERRATIC FIRE BEHAVIOR AND RAPID FIRE GROWTH. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CAUSE FIRES TO SPREAD VERY RAPIDLY. AVOID OFFROAD MOTORIZED ACTIVITY AND CAMPFIRES AS THEY CAN START AND SPREAD FIRES VERY QUICKLY IN THESE CONDITIONS. && $$ -WRIGHT VISIT US AT WWW.WEATHER.GOV/MEDFORD
408 WWUS86 KMFR 220320 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 820 PM PDT SUN JUN 21 2015 CAZ285-220430- /O.EXP.KMFR.FW.W.0004.000000T0000Z-150622T0300Z/ MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- 820 PM PDT SUN JUN 21 2015 ...RED FLAG WARNING HAS EXPIRED... HUMIDITIES WILL CONTINUE TO BE POOR MONDAY, BUT WINDS WILL BE MUCH LIGHTER THAN TODAY. $$ VISIT US AT WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Jun 20, 8:46 AM PDT, 5 hours 14 minutes earlier.
Area forecast discussion, Jun 20, 8:46 AM PDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
846 AM PDT SAT JUN 20 2015
.DISCUSSION...SCATTERED HIGH CLOUDS ARE MOVING INTO THE REGION AS
A WEAK SHORTWAVE MOVES THROUGH. OTHERWISE SKIES WILL BE MOSTLY
CLEAR WITH TEMPERATURES AVERAGING A FEW OF DEGREES WARMER FOR
INLAND LOCATIONS AS WEAK RIDGING BUILDS IN THIS AFTERNOON. A
SLIGHTLY STRONGER UPPER TROUGH NEAR 140 W WILL MOVE INTO THE AREA
SUNDAY AND THERE WILL BE SEVERAL SHORTWAVES MOVING THROUGH AND
THIS ALONG WITH WEAK INSTABILITY COULD RESULT IN A FEW ISOLATED
THUNDERSTORMS IN NORTHERN LAKE AND KLAMATH COUNTY SUNDAY
AFTERNOON AND EARLY SUNDAY EVENING, OTHERWISE WE'LL CONTINUE TO
REMAIN DRY WITH TEMPERATURES ABOVE NORMAL FOR INTERIOR LOCATIONS
FOR THE NEXT SEVERAL DAYS. -PETRUCELLI
&&
.AVIATION...VFR CONDITIONS WILL CONTINUE FOR THE NEXT 24 HOURS.
THE EXCEPTION WILL BE ALONG THE COAST WHERE MVFR AND LOCAL IFR
CIGS WILL RETURN BETWEEN 2-4Z. AS ONSHORE FLOW INCREASES AND THE
MARINE LAYER DEEPENS. -PETRUCELLI
&&
.MARINE...UPDATED 300 AM PDT SATURDAY 20 JUNE 2015...OFFSHORE HIGH
PRESSURE WILL PERSIST THROUGH THE WEEKEND. A THERMAL TROUGH NEAR THE
COAST WILL CONTINUE TO STRENGTHEN TONIGHT INTO SATURDAY. MODERATE
NORTH WINDS AND STEEP WIND GENERATED WAVES ARE EXPECTED...MAINLY
SOUTH OF CAPE BLANCO. HOWEVER STEEP SEAS ARE ALSO EXPECTED TO
DEVELOP DURING THE MID TO LATE AFTERNOON AND CONTINUE INTO EVENING
FOR THE WATERS NORTH OF CAPE BLANCO, BEYOND 10 NM FROM SHORE. WINDS
AND SEAS WILL GRADUALLY LOWER TONIGHT INTO SUNDAY...THEN ARE
EXPECTED TO INCREASE AGAIN TUESDAY AND WEDNESDAY. MODELS INDICATE A
MODERATE THERMAL TROUGH IS POSSIBLE BEGINNING TUESDAY AND PERIODS OF
GUSTY NORTH WINDS AND STEEP SEAS ARE EXPECTED TUESDAY THROUGH LATE
IN THE WEEK, MAINLY SOUTH OF CAPE BLANCO. /CC
.FIRE WEATHER...THIS WEEKEND WILL BE HOT, DRY, AND OCCASIONALLY
BREEZY ACROSS THE SOUTHWEST OREGON AND NORTHERN CALIFORNIA. AN UPPER
TROUGH WILL MOVE THROUGH ON SUNDAY, AND BRING A POTENTIAL CRITICAL
FIRE WEATHER PATTERN DUE TO GUSTY WINDS AND LOW HUMIDITIES. SUNDAY
IS EXPECTED TO BE VERY WARM AND WILL BE THE BREEZIEST DAY OF THE
WEEKEND. THERE ARE TWO AREAS THAT WARRANT SPECIAL ATTENTION DUE TO
THE COMBINATION OF WINDS, HUMIDITY, AND FUEL CONDITIONS. THESE ARE
MODOC COUNTY AND THE VALLEYS OF JACKSON COUNTY. RECENT MODEL RUNS
HAVE TRENDED SLIGHTLY LOWER ON WINDS AND SLIGHTLY HIGHER ON
HUMIDITIES. OVERALL, THOUGH MODELS CONTINUE TO INDICATE THE
POTENTIAL FOR CRITICAL FIRE WEATHER PATTERN FOR CENTRAL AND EASTERN
PORTIONS OF MODOC. THE PATTERN IS SOMEWHAT MARGINAL FOR THE VALLEYS
IN JACKSON COUNTY THOUGH AS GUIDANCE IS INDICATING DAYTIME MINIMUM
HUMIDITIES MAY STAY ABOVE 15 PERCENT. WILL CONTINUE TO KEEP A WATCH
FOR THIS AREA AS SMALL CHANGES IN DAYTIME TEMPERATURES AND DEWPOINTS
MAY RESULT IN LOWER HUMIDITIES SUNDAY. OTHER AREAS WILL SEE
BORDERLINE CONDITIONS ON SUNDAY, BUT MODELS CONTINUE TO SHOW THEY
DON'T QUITE MEET ONE OR MORE OF THE CONDITIONS.
WITH THE TROUGH PASSAGE, EXPECT SOME WEAK INSTABILITY AS WELL AS
SOME MID LEVEL MOISTURE TO MOVE INTO THE AREA. THIS WILL BRING A
SLIGHT CHANCE FOR THUNDERSTORMS, MAINLY TO NORTHERN LAKE COUNTY
SUNDAY AFTERNOON INTO SUNDAY EVENING. /CC
&&
.PREV DISCUSSION... /ISSUED 415 AM PDT SAT JUN 20 2015/
DISCUSSION...MODEL AGREEMENT AND RUN TO RUN CONSISTENCY IS BETTER
THAN AVERAGE. THUS, INCREMENTAL ADJUSTMENTS WERE MADE TO THE FORECAST
FOR TODAY THROUGH NEXT SATURDAY TO MORE CLOSELY REFLECT THE 00Z
MODEL DATA. IN GENERAL, CONDITIONS WILL REMAIN WARM TO HOT,
BREEZY, AND DRY INTO TUESDAY THEN TRANSITION TO HOT TO VERY HOT,
AND BREEZY WITH A TREND OF HIGHER DEW POINTS AND INCREASING
INSTABILITY INTO THE FOLLOWING WEEKEND.
FIRST, A SHORTWAVE RIDGE IS OFFSHORE AND IT WILL MOVE INLAND TODAY
WHILE THE THERMAL TROUGH AT THE COAST STRENGTHENS AND ALSO MOVES
INLAND. THIS WILL RESULT IN STRONGER NORTHERLY WINDS OVER THE
COASTAL WATERS AND AT THE COAST WHILE INLAND WINDS WILL BE
WESTERLY, BREEZY, STRONGEST EAST OF THE CASCADES, AND SIMILAR TO
WHAT OCCURRED ON FRIDAY. IT WILL ALSO GENERALLY BE A FEW DEGREES
WARMER THAN IT WAS ON FRIDAY. WITH THE RIDGE IN PLACE, AND MEAGER
AMOUNTS OF MID-LEVEL MOISTURE, THERE MAY BE A FEW LOW TOPPED CUMULUS
CLOUDS OVER NORTHERN PORTIONS OF KLAMATH AND LAKE COUNTIES THIS
AFTERNOON AND EVENING, BUT NO THUNDERSTORMS ARE EXPECTED.
THE PATTERN WILL CHANGE ON SUNDAY AS A NEGATIVELY TILTED TROUGH
QUICKLY MOVES NORTHEAST INTO NORTHERN OREGON. THIS WILL PRODUCE A
FEW DEGREES OF COOLING BUT THE MAIN EFFECT WILL BE DRIER
CONDITIONS WITH STRONGER WINDS. MEANTIME, THERE WILL BE A MODEST
INCREASE IN INSTABILITY AND MOISTURE ALOFT RELATED TO THE TROUGH.
WITH EXCELLENT MODEL AGREEMENT IN A FASTER TIMING AND MORE
NORTHERLY TRACK OF THE TROUGH, THE AREA COVERED BY A SLIGHT CHANCE
OF THUNDERSTORMS WAS SHRUNK TO COVER ONLY FAR NORTHERN PORTIONS
OF KLAMATH AND LAKE COUNTIES DURING THE AFTERNOON AND BEGINNING OF
THE EVENING. THE PROBABILITY OF THUNDERSTORMS WILL BE HIGHER IN
NORTHEAST OREGON WITH ISOLATED COVERAGE EXPECTED.
THE PATTERN WILL EVOLVE GRADUALLY WITH ANOTHER NORTHEASTWARD
MOVING, WEAKER SHORTWAVE INDICATED TO TRACK FARTHER TO THE NORTH
ON MONDAY. THUS, CONDITIONS WILL BE STABLE WITH LITTLE CHANGE IN
DEW POINTS, BREEZY AFTERNOON WINDS THAT WILL NOT BE AS STRONG AS
ON SUNDAY, AND A COUPLE TO A FEW DEGREES OF COOLING OF HIGH
TEMPERATURES. MONDAY WILL BE THE COOLEST DAY OF THE WEEK WITH
TEMPERATURES NEAR NORMAL.
A DRY WESTERLY FLOW ALOFT WILL PERSIST ON TUESDAY WITH HIGH
TEMPERATURES A FEW DEGREES WARMER THAN ON MONDAY. MORE
SUBSTANTIAL WARMING WILL BEGIN ON WEDNESDAY. A HIGH PRESSURE
RIDGE OVER THE DESERT SOUTHWEST IS EXPECTED TO EXPAND
NORTHWESTWARD INTO NORTHERN CALIFORNIA AND OREGON WITH A WARMING
TREND AND THE POTENTIAL FOR RECORD BREAKING HIGH TEMPERATURES
DURING THE LATTER PORTION OF THE WEEK. THE HIGH TEMPERATURES
FORECAST WERE RAISED AND ANOTHER CHANGE WAS TO INTRODUCE A 5 TO
10% PROBABILITY OF THUNDERSTORMS IN NORTHERN CALIFORNIA ON FRIDAY
AFTERNOON/EVENING AND OVER A WIDER PORTION OF THE AREA ON
SATURDAY...CONTINUING THAT TREND INTO THE EARLY PORTION OF THE
FOLLOWING WEEK (DAY 8 AND 9). THIS POTENTIAL INCREASE IN
INSTABILITY WOULD DERIVE FROM AN EASTWARD SHIFT IN THE RIDGE
POSITION WITH MONSOONAL MOISTURE FLOWING NORTHWARD ROUGHLY ALONG
THE SPINE OF THE SIERRA NEVADA...A CLASSIC PATTERN FOR THE
DEVELOPMENT OF THUNDERSTORMS IN OUR AREA. -DW
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR ORZ622.
CA...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR CAZ285.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 PM PDT THIS EVENING FOR
PZZ356.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM PDT THIS
EVENING FOR PZZ356.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 AM PDT SUNDAY FOR PZZ376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 AM PDT SUNDAY
FOR PZZ376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 1 PM THIS AFTERNOON
TO 11 PM PDT THIS EVENING FOR PZZ370.Nearby
Red Flag Warnings in California, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.